Texas, 2014Flood in Texas, October 20, 2014
October 20, 2014 · NWS CRP · 1 event in 1 county or zone
Large area of showers and thunderstorms over the Gulf of Mexico moved inland across the Coastal Bend during the afternoon. This caused some minor flooding in the Ingleside area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Large area of showers and thunderstorms over the Gulf of Mexico moved inland across the Coastal Bend during the afternoon. This caused some minor flooding in the Ingleside area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 20, 11:42 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 20, 11:42 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1242 PM CDT MON OCT 20 2014
.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 18Z TAFS.
&&
.AVIATION...ONGOING CONVECTION ACROSS THE COASTAL BEND HAS LEAD TO
PERIODS OF MVFR CONDITIONS FOR THE CRP TAF SITE. RADAR INDICATED
THAT ISOLD TO SCT CONVECTION IS INCREASING FARTHER WEST TOWARD ALI
AND LRD. PREVAILING CONDITIONS WILL GENERALLY BE VFR WITH PERIODS
OF MVFR...POSSIBLY IFR...CONDITIONS THROUGH THE AFTERNOON FOR
CRP...ALI AND LRD. THE RAIN IS EXPECTED TO TAPER OFF THIS
EVENING...BUT MVFR CONDITIONS ARE EXPECTED OVERNIGHT AS A LOW
STRATUS DECK AND PATCHY LIGHT FOG DVLP. DRIER CONDITIONS ARE
FORECAST TO PUSH FARTHER S INTO THE CWA ON TUE RESULTING IN ONLY A
SLIGHT CHC OF PRECIP ACROSS THE SRN AREAS. VFR CONDITIONS ARE
EXPECTED TO PREVAIL ACROSS S TX BY MID MORNING THROUGH AFTERNOON
ON TUE.
&&
.PREV DISCUSSION... /ISSUED 855 AM CDT MON OCT 20 2014/
DISCUSSION...ISOLATED SHRA'S CURRENTLY MOVG ONSHORE FROM NEAR
BAFFIN BAY TO JUST NORTH OF ROCKPORT THIS MORNING. THIS TREND IS
EXPECTED TO CONTINUE THROUGH THE LATE MORNING WITH LAPS ANALYSIS
SHOWING THE BETTER CAPE AND LEAST CIN VALUES ALONG THE COAST
SOUTHWARD TO BRO'S AREA. THE INSTABILITY IS PROGD TO INCREASE
FARTHER W THRU THE AFTERNOON. HAVE INCREASED POPS BY A CATEGORY
FOR REFUGIO...ARANSAS AND CALHOUN COUNTIES. UPDATES WILL BE OUT
SHORTLY.
PREV DISCUSSION... /ISSUED 634 AM CDT MON OCT 20 2014/
DISCUSSION...UPDATE FOR 12Z AVIATION.
AVIATION...LOW CONFIDENCE TAF FORECAST. MVFR TO BRIEF IFR VSBYS
AT BEGINNING OF TAF PERIOD AT KVCT/KALI WITH CONDITIONS IMPROVING
TO VFR BY MID MRNG. VFR AT KCRP/KLRD TO START THE DAY WITH TEMPO
MVFR CIGS POSSIBLE THRU MID MRNG AT KLRD. ALL TERMINALS SHOULD BE
VFR BY MID/LATE MRNG WITH VFR THEN PREVAILING THRU THE AFTN.
HOWEVER...ISO TO SCT SHRA MAY IMPACT KCRP AND KALI THIS AFTN WITH
TEMPO MVFR TO EVEN IFR VSBYS/CIGS POSSIBLE IF PRECIP IS HEAVY
ENOUGH. TIMING IS UNCERTAIN...BUT ATTM FEEL THAT MAIN THREAT TO
TERMINALS WILL BE DRNG MIDDAY/AFTN HRS. KLRD SHOULD REMAIN DRY
MOST OF THE DAY WITH CHANCES OF SHRA OCCRNG MID/LATE AFTN AND INTO
EARLY EVENING. KVCT XPCTD TO REMAIN DRY. OVERNIGHT...PRECIP
DISSIPATES WITH VFR PREVAILING UNTIL LATE IN THE TAF PERIOD WHEN
MVFR VSBYS DVLP...PRIMARILY AT KLRD/KVCT/KALI. NERLY WINDS 5 TO 10
KTS BECOMING MORE ERLY AND SLIGHTLY STRONGER THRU THE TAF PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 84 70 86 66 84 / 40 10 20 10 10
VICTORIA 86 62 87 60 84 / 10 10 10 10 10
LAREDO 85 71 87 67 86 / 40 20 20 20 20
ALICE 85 69 88 65 86 / 50 10 20 20 10
ROCKPORT 85 70 86 69 84 / 30 10 10 10 10
COTULLA 85 68 86 63 86 / 20 10 20 10 10
KINGSVILLE 85 70 87 66 85 / 50 10 20 20 10
NAVY CORPUS 85 73 85 71 83 / 40 10 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TE/81...AVIATION
Hazardous weather outlook, Oct 20, 4:21 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 AM CDT MON OCT 20 2014
GMZ230-235-250-255-270-275-TXZ229>234-239>247-211030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
521 AM CDT MON OCT 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS WILL BE POSSIBLE TODAY...PRIMARILY ACROSS THE
COASTAL PLAINS AND BRUSH COUNTRY. LOCALIZED MINOR FLOODING MAY
OCCUR UNDER THE HEAVIER SHOWERS...BUT WIDESPREAD FLOODING IS NOT
CURRENTLY ANTICIPATED TODAY.
A MODERATE RISK OF RIP CURRENTS WILL EXIST TODAY ALONG GULF FACING
BEACHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SMALL CRAFT ADVISORY CONDITIONS DUE TO HIGH SEAS ARE POSSIBLE TUESDAY
EVENING THROUGH WEDNESDAY OVER THE OFFSHORE WATERS. THERE IS A
MODERATE RISK FOR RIP CURRENTS AND MINOR COASTAL FLOODING
TUESDAY AND WEDNESDAY DUE TO THE COMBINED INFLUENCE OF LONG PERIOD
SWELLS AND PERSISTENT MODERATE EAST TO NORTHEAST WINDS IN THE SURF
ZONE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RH/TMT
Flood, San Patricio
- When
- October 20, 12:50 PM CST to 1:50 PM CST
- Where
- San Patricio County, 1.4 mi ESE of Ingleside to 0.22 mi E of Ingleside
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 27.870, -97.200
Heavy rain caused flooding near the high school in Ingleside. The water depth was less than half of a foot.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546564.